[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.232.99. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1969

Depigmentation of Eyelids After Topically Administered Thiotepa

Author Affiliations

Baltimore
From the Wilmer Ophthalmological Institute, Johns Hopkins Hospital, Baltimore, and the Armed Forces Institute of Pathology, Washington, DC. Dr. Berkow is now at the Armed Forces Institute of Pathology, Washington, DC.

Arch Ophthalmol. 1969;82(3):415-420. doi:10.1001/archopht.1969.00990020417021
Abstract

Total depigmentation of the periorbital skin and lashes developed in a Negro patient who had received topically administered thiotepa for treatment of corneal vascularization following penetrating keratoplasty. A patch test applied to the left forearm produced a similar lesion, which on examination by light and electron microscopy showed a total loss of melanin granules in the epidermis. The skin was otherwise normal and showed no sign of inflammation. This was considered to be an idiosyncratic or allergic reaction to the drug.

×